MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE BRIGADE LATERAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE BRIGADE LATERAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product remains in-situ.No radiographs or images were provided to confirm the alleged event.It is unknown if patient followed post-operative restrictions or suffered a fall.Due to lack of information, the root cause is undetermined.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: fracture of the vertebra." ".Warnings, cautions and precautions these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications." device still in-situ.
 
Event or Problem Description
On (b)(6) 2017 patient underwent spinal procedure at l2-s1 levels.On (b)(6) 2020, during a post-operative visit, it was identified that the patient had a broken screw in the sacrum.

Brand Name
NUVASIVE BRIGADE LATERAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key10564764
Report Number2031966-2020-00186
Device Sequence Number14135062
Product Code OVD
UDI-Device Identifier00887517203885
UDI-Public887517203885
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR